MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has determined that the cause of the needlestick injury to the customer's finger on the advia 2120i hematology system with dual aspirate autosampler is the customer's technique when performing the centering collar maintenance on the instrument.The advia 120/ 2120/ 2120i hematology system operator's guide states the following: "to avoid personal injury and exposure to a potential biohazard, you must cover the needle with the red needle cover immediately after you remove the entering collar." the customer failed to follow the operator's guide instructions and did not cover the autosampler needle with the red needle stick cover after removing the centering collar.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that a clot was present in the centering collar on the advia 2120i hematology system with dual aspirate autosampler.They also reported that there was leakage near the centering collar.Upon performing maintenance on the centering collar, the customer sustained a needlestick injury to the finger.The customer did not require medical intervention and was tested for infectious diseases, which recovered as negative.There are no known reports of adverse health consequences due to the customer sustaining a needlestick injury while performing maintenance the centering collar on the advia 2120i hematology system with dual aspirate autosampler.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2018-00154 on 12-apr-2018.Additional information (26-apr-2018): siemens further investigated the cause of the leak and clot in the centering collar of the advia 2120i hematology system with dual aspirate autosampler.Siemens determined that the clot in the centering collar of the system potentially contributed to the leak around the centering collar.Diluent, used to clean the needle and the centering collar, evacuates from the ports on the centering collar, which are connected to two valves, of the system.The ports were potentially occluded from lack of customer's maintenance, which possibly caused the leak.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7427202
Report Number2432235-2018-00154
Device Sequence Number19218038
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR